Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Sep 21, 2013, 2:14 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 22, 2013, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2013, 2:14 AM MST (09:14 UTC)
- In effect from
- Sep 22, 2013, 9:00 AM MST
- Expired
- Sep 22, 2013, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS75 KFGZ 210914 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 214 AM MST SAT SEP 21 2013 AZZ004>007-009>017-039-040-212315- /O.NEW.KFGZ.WI.Y.0008.130922T1600Z-130923T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 214 AM MST SAT SEP 21 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY. * TIMING...STRONG WINDS DEVELOPING BY MID MORNING SUNDAY AND LASTING THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20-35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...POSSIBLE HAZARDOUS CROSS WINDS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
282 WWUS75 KFGZ 212250 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 350 PM MST SAT SEP 21 2013 AZZ004>007-009>017-039-040-221100- /O.CON.KFGZ.WI.Y.0008.130922T1600Z-130923T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 350 PM MST SAT SEP 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY... * TIMING...STRONG WINDS DEVELOPING BY MID MORNING SUNDAY AND LASTING THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...HAZARDOUS CROSS WINDS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
306 WWUS75 KFGZ 221029 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 329 AM MST SUN SEP 22 2013 AZZ004>007-009>017-039-040-221830- /O.CON.KFGZ.WI.Y.0008.130922T1600Z-130923T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 329 AM MST SUN SEP 22 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...STRONG WINDS DEVELOPING BY MID MORNING SUNDAY AND LASTING THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...HAZARDOUS CROSS WINDS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
195 WWUS75 KFGZ 221657 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 957 AM MST SUN SEP 22 2013 AZZ004>007-009>017-039-040-230100- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 957 AM MST SUN SEP 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...STRONG WINDS CONTINUING THROUGH AFTERNOON AND DIMINISHING BY EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...HAZARDOUS CROSS WINDS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
566 WWUS75 KFGZ 222220 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST SUN SEP 22 2013 AZZ004-006-007-230630- /O.CAN.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/ /O.NEW.KFGZ.FZ.W.0001.130923T0700Z-130923T1500Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI 320 PM MST SUN SEP 22 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FIRST FREEZING TEMPERATURES OF THE SEASON ARE EXPECTED TONIGHT AT MANY OF THE COLDER HIGH ELEVATION LOCATIONS IN NORTHWEST ARIZONA. SOME FORECAST TEMPERATURES IN THE AREA INCLUDE: GRAND CANYON AIRPORT 27...JACOB LAKE 27...VALLE 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ005-222330- /O.CAN.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITY OF...PAGE 320 PM MST SUN SEP 22 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED OVER NORTHWEST ARIZONA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. EXPECT WINDS TO FURTHER DECREASE OVERNIGHT. $$ AZZ015-230630- /O.NEW.KFGZ.FZ.W.0001.130923T0700Z-130923T1500Z/ /O.CON.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 320 PM MST SUN SEP 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST. THE FIRST FREEZING TEMPERATURES OF THE SEASON ARE EXPECTED TONIGHT AT MANY OF THE COLDER HIGH ELEVATION LOCATIONS IN NORTHWEST ARIZONA. SOME FORECAST TEMPERATURES IN THE AREA INCLUDE: FLAGSTAFF 32...WILLIAMS 31...BELLEMONT...27. STRONG WINDS SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING BEFORE DECREASING OVERNIGHT. EXPECT HAZARDOUS CROSS WINDS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ009>014-016-017-039-040-230100- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 320 PM MST SUN SEP 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...HAZARDOUS CROSS WINDS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
823 WWUS75 KFGZ 230100 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 PM MST SUN SEP 22 2013 AZZ015-230900- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/ /O.CON.KFGZ.FZ.W.0001.130923T0700Z-130923T1500Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 600 PM MST SUN SEP 22 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST. THE FIRST FREEZING TEMPERATURES OF THE SEASON ARE EXPECTED TONIGHT AT MANY OF THE COLDER HIGH ELEVATION LOCATIONS IN NORTHWEST ARIZONA. SOME FORECAST TEMPERATURES IN THE AREA INCLUDE: FLAGSTAFF 32...WILLIAMS 31...BELLEMONT...27. STRONG SOUTHWEST HAVE DECREASED ACROSS THE AREA THIS EVENING AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ009>014-016-017-039-040-230200- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-130923T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 600 PM MST SUN SEP 22 2013 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... STRONG SOUTHWEST WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING. WINDS WILL CONTINUE TO DECREASE THIS EVENING...HOWEVER WIND GUSTS TO 35 MPH ARE STILL POSSIBLE TROUGH 700 PM MST. $$ AZZ004-006-007-230900- /O.CON.KFGZ.FZ.W.0001.130923T0700Z-130923T1500Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITY OF...GRAND CANYON VILLAGE 600 PM MST SUN SEP 22 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY. THE FIRST FREEZING TEMPERATURES OF THE SEASON ARE EXPECTED TONIGHT AT MANY OF THE COLDER HIGH ELEVATION LOCATIONS IN NORTHWEST ARIZONA. SOME FORECAST TEMPERATURES IN THE AREA INCLUDE: GRAND CANYON AIRPORT 27...JACOB LAKE 27...VALLE 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 20, 9:30 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 20, 9:30 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 PM MST FRI SEP 20 2013 .SYNOPSIS...MOISTURE WILL LINGER OVER NAVAJO AND APACHE COUNTIES ON SATURDAY WITH ISOLATED DAYTIME THUNDERSTORMS. ELSEWHERE...DRY WEATHER CONDITIONS ARE EXPECTED. A TROUGH MOVING THROUGH THE GREAT BASIN SATURDAY NIGHT AND SUNDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF NORTHERN ARIZONA. EXPECT FAIR WEATHER EARLY NEXT WEEK THEN WINDY CONDITIONS STARTING WEDNESDAY. && DISCUSSION...SHOWERS AND THUNDERSTORMS OVER SOUTHERN APACHE COUNTY HAVE ENDED THIS EVENING AND THE FORECAST HAS BEEN UPDATED. SURFACE DEWPOINT VALUES AND TEMPERATURES ARE UP SEVERAL DEGREES ACROSS THE AREA THIS EVENING AND OVERNIGHT FORECAST LOWS ARE ALSO SEVERAL DEGREES WARMER TONIGHT. NO OTHER CHANGES ARE EXPECTED TONIGHT. && .PREV DISCUSSION /330 PM MST/...A PACIFIC LOW WILL MOVE THROUGH THE WESTERN STATES THIS WEEKEND BRINGING SIGNIFICANT CHANGES TO OUR NORTHLAND WEATHER. THE FIRST FALL COLD FRONT OF THE SEASON WILL MOVE ACROSS NORTHERN ARIZONA FROM SATURDAY NIGHT THROUGH SUNDAY MORNING. THIS TYPE OF SYSTEM WE CALL THE SWEEPER...AND IT WILL SWEEP OUT THE LINGERING MONSOON MOISTURE ON SUNDAY AND BRING WINDY WEATHER CONDITIONS TO NORTHERN ARIZONA. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ON THE LOW SIDE THIS WEEKEND WITH THE BEST CHANCES EXTENDING NORTHWARD FROM THE MOGOLLON RIM TO THE UTAH BORDER. DRIER AND COLDER AIR WILL MOVE IN FROM WEST TO EAST BEHIND THE COLD FRONT WITH CLEARING SKIES. WHILE SUNDAYS WIND SPEEDS EXCEED OUR WIND ADVISORY CRITERIA...THE TIME PERIOD IS TOO FAR OUT TO ISSUE ANY ADVISORY PRODUCTS AT THIS POINT. MONDAY AND TUESDAY...THE FIRST PACIFIC LOW WILL MOVE EAST AWAY FROM ARIZONA AND A WEAK MIGRATORY RIDGE WILL TAKE ITS PLACE. COLDER AIR WILL BRING NEAR FREEZING CONDITIONS FOR THE HIGH COUNTRY WITH MONDAY MORNING LOW TEMPERATURES IN THE 30S FOR ELEVATIONS ABOVE 6500 FEET. WEATHER MODELS ARE IN GOOD AGREEMENT THAT THIS COOL AND DRY WEATHER PATTERN WILL LAST THROUGH TUESDAY. WEDNESDAY AND THURSDAY...A DEEPER PACIFIC LOW AND COLD FRONT WILL SWEEP ACROSS THE WESTERN STATES FOR THE LATTER HALF OF THE WORK WEEK. STRONG WINDS ARE FORECAST TO DEVELOP ACROSS NORTHERN ARIZONA ON WEDNESDAY WITH SUSTAINED WINDS FROM 15 TO 25 MPH WITH GUSTS FROM 40 TO 55 MPH. THE STRONG WIND WILL BE THE MAIN IMPACT AS THE ARIZONA SIDE OF THE STORM WILL BE MOISTURE STARVED. && .AVIATION...FOR THE 06Z PACKAGE...SCT-BKN150 EAST OF A KPAN-KINW-0V7 LINE THROUGH 12Z...SKC-SCT150 ELSEWHERE. ISOLD-WDLY SCT -SHRA/-TSRA EAST OF A KPAN-KINW-0V7 LINE AFTER 18Z. OTHERWISE...SCT-BKN150. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS/BOHLIN AVIATION.......MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 20, 3:30 PM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST FRI SEP 20 2013 AZZ004>018-037>040-210700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 330 PM MST FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SUNDAY...SOUTHWEST WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED ALONG AND NORTH OF THE MOGOLLON RIM. STRONG AND FAST MOVING THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHERN HALVES OF NAVAJO AND APACHE COUNTY. WEDNESDAY AND THURSDAY...STRONG SOUTHWEST WINDS ARE FORECAST BOTH AFTERNOONS ACROSS NORTHERN ARIZONA. PRESENT INDICATIONS ARE FOR GUSTS IN THE 40 TO 50 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.